Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 372, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Nov 14, 2011, 6:52 PM CST for 7 counties in Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2011, 6:52 PM CST (00:52 UTC)
- Expired
- Nov 14, 2011, 7:30 PM CST
- In force
- 38 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Crittenden County, KY, Daviess County, KY, Henderson County, KY, Hopkins County, KY, McLean County, KY, Union County, KY, Webster County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 14, 3:04 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1588 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
251
WUUS53 KPAH 150052
SVRPAH
KYC055-059-101-107-149-225-233-150130-
/O.NEW.KPAH.SV.W.0372.111115T0052Z-111115T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
652 PM CST MON NOV 14 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CRITTENDEN COUNTY IN WESTERN KENTUCKY...
WEST CENTRAL DAVIESS COUNTY IN NORTHWEST KENTUCKY...
SOUTH CENTRAL HENDERSON COUNTY IN NORTHWEST KENTUCKY...
NORTHERN HOPKINS COUNTY IN NORTHWEST KENTUCKY...
WESTERN MCLEAN COUNTY IN NORTHWEST KENTUCKY...
SOUTHEASTERN UNION COUNTY IN NORTHWEST KENTUCKY...
WEBSTER COUNTY IN NORTHWEST KENTUCKY...
* UNTIL 730 PM CST.
* AT 649 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLAY...OR 8 MILES
EAST OF STURGIS...AND MOVING EAST AT 50 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
CALHOUN...DIXON...ROBARDS...SEBREE...BEECH GROVE...ST. JOSEPH...
NEBO...SLAUGHTERS...HANSON AND SACRAMENTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING
FOR SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND WESTERN KENTUCKY
AND SOUTHEAST MISSOURI.
LAT...LON 3741 8719 3734 8782 3736 8783 3734 8788
3733 8793 3766 8787 3771 8730
TIME...MOT...LOC 0052Z 254DEG 45KT 3755 8779
WIND...HAIL 60MPH <.50IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 6:17 PM CST, 35 minutes earlier.
Area forecast discussion, Nov 14, 6:17 PM CST, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 617 PM CST MON NOV 14 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED FOR THE 00Z TAF ISSUANCE AND THE FIRST TWO PARAGRAPHS OF THE SHORT TERM DISCUSSION HAVE BEEN UPDATED. .DISCUSSION... .SHORT TERM /THROUGH WEDNESDAY NIGHT... THE PRIMARY CONCERNS WITH THIS FORECAST PACKAGE REMAIN THE SEVERE WEATHER THREAT TONIGHT AND CUMULATIVE HEAVY RAINFALL THROUGH EARLY WEDNESDAY. EXPECT LINE OF THUNDERSTORMS TO CONTINUE MOVING SE ACROSS THE FA THIS EVENING WITH SEVERE THUNDERSTORMS REMAINING A POSSIBILITY PER TORNADO WATCH 881 TIL 10 PM. INSTABILITY AND STORM RELATIVE HELICITY VALUES WILL CONTINUE TO LESSEN THROUGH THE EVENING BUT WILL REMAIN SUFFICIENT FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGH AT LEAST THE EARLY EVENING. SOUTHEASTWARD PROPAGATION OF SHOWERS/THUNDERSTORMS WILL OCCUR TONIGHT IN RESPONSE TO THE SOUTHEAST PROGRESSION OF A WEAK SURFACE COLD FRONT. A 500MB SOUTHWEST FLOW WILL THEN CONTINUE THROUGH EARLY WEDNESDAY LAYING THE GROUNDWORK FOR CONTINUED AND WIDESPREAD RAIN IN AS THE SURFACE FRONT STALLS NEAR THE SOUTHERN PARTS OF THE FA. THE END RESULT WILL BE PERIODS OF HEAVY RAINFALL THRU EARLY WEDNESDAY MAINLY ACROSS THE CENTRAL AND SOUTHERN PARTS OF THE FA. TOTAL RAINFALL COULD EXCEED 3 INCHES HERE...TAPERING TO LESS THAN 1/2 INCH ACROSS THE NW PART OF THE FA. HAVE RAISED POPS AND QPF THROUGH TUESDAY. TWEAKED TEMPS...BOTH MAX AND MIN...DOWN A BIT THRU TUE NIGHT. .LONG TERM /THURSDAY THROUGH MONDAY/... HIGH PRESSURE WILL DOMINATE THE QUAD STATE REGION THURSDAY AND FRIDAY...WITH THURSDAY MORNING HAVING THE COOLEST TEMPERATURES FOR THE LATTER PART OF THE WEEK. BY THURSDAY AFTERNOON...WARM AIR ADVECTION WILL BEGIN TO WORK INTO SOUTHEAST MISSOURI BEHIND THE DEPARTING RIDGE OF HIGH PRESSURE CENTERED IN THE SMOKY MOUNTAINS BY EARLY THURSDAY EVENING. ENOUGH LIFT...MOISTURE AND INSTABILITY SHOULD BE IN PLACE ON SATURDAY TO PRODUCE WARM ADVECTION SHOWERS IN A FAVORABLE ISENTROPIC CONVEYOR BELT /NEAR A DEVELOPING WARM FRONTAL ZONE/...PER THE PREFERRED ECMWF/CANADIAN GUIDANCE. THE INSTABILITY REMAINS SOMEWHAT ELEVATED VIA THE ECMWF GUIDANCE...SO UTILIZED A DIFFERENTIAL BLEND OF POPS FOR SHOWERS VERSUS THUNDERSTORMS WHILE THE WFO PAH FORECAST AREA REMAINS IN THE WARM SECTOR THROUGH LATE SATURDAY NIGHT. A COLD FRONT IS FORECAST TO MOVE ACROSS THE WFO PAH FORECAST ARE NEXT SUNDAY MORNING. HOWEVER...GIVEN BROAD SOUTHWEST FLOW ALOFT...A SURFACE WAVE IS EXPECTED TO MOVE UP FROM TEXAS SUNDAY NIGHT AND INCREASE RAIN CHANCES AGAIN FROM SOUTH TO NORTH ACROSS THE AREA. THE INSTABILITY STILL LOOKS ELEVATED LATE SUNDAY NIGHT INTO MONDAY...SO ADDED A DIFFERENTIAL POP FOR SHOWERS VERSUS THUNDERSTORMS AGAIN. BY NEXT MONDAY AFTERNOON...A WARM FRONTAL BOUNDARY DEVELOPS AND SHARPENS ALONG AND JUST SOUTH OF THE INTERSTATE 64 CORRIDOR IN SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THIS SHOULD ENHANCE RAINFALL AGAIN BY NEXT MONDAY AFTERNOON AND EVENING. && .AVIATION... LINE OF THUNDERSTORMS PRODUCED A 54 KNOT GUST BOTH AT KCGI AND AT KEVV. SOMEWHAT LESS OF AN IMPACT IS EXPECTED AT KOWB AND KPAH IS EXPECTED AS THE LINE MOVES SOUTHEAST THIS EVENING. OTHERWISE WILL MAINTAIN THE LIFR CEILINGS AND MVFR VISIBILITIES TUESDAY MORNING. SLIGHTLY HIGHER IFR CEILINGS ARE EXPECTED AT KEVV AND KOWB. WILL SHOW AN UPWARD TREND IN CEILINGS AND VISIBILITIES BY THE AFTERNOON TUESDAY AS THE PRECIPITATION AXIS SHIFTS FURTHER SE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SHANKLIN/SMITH
Hazardous weather outlook, Nov 14, 7:08 AM CST, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 708 AM CST MON NOV 14 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151315- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 708 AM CST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE QUAD STATE TODAY AND TONIGHT. THIS AFTERNOON THERE IS A SLIGHT RISK OF A FEW STORMS BECOMING SEVERE GENERALLY EAST OF A LINE FROM PERRYVILLE TO POPLAR BLUFF MISSOURI WITH THE MAIN THREAT BEING DAMAGING WINDS BUT ALSO WITH A REMOTE CHANCE FOR ISOLATED TORNADOES...MAINLY OVER SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA. LOCALLY HEAVY RAIN IS POSSIBLE GENERALLY OVER WESTERN KENTUCKY TONIGHT. SOME LOCALIZED FLOODING IS POSSIBLE IN AREAS WHERE LEAVES CLOG DRAINAGE SYSTEMS. SOUTHWEST WINDS GUSTING AS HIGH AS 35 MPH TODAY COULD CAUSE PROBLEMS FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE MOTORISTS TRAVELLING ON EAST TO WEST ROADWAYS. BOATERS SHOULD USE EXTREME CAUTION ON AREA WATERWAYS TODAY AS CONDITIONS WILL BE ROUGH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON TUESDAY. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. LOCALLY HEAVY RAIN IS POSSIBLE GENERALLY OVER WESTERN KENTUCKY ON TUESDAY. SOME LOCALIZED FLOODING IS POSSIBLE IN AREAS WHERE LEAVES CLOG DRAINAGE SYSTEMS. THERE IS A CHANCE OF THUNDERSTORMS NEXT SATURDAY NIGHT THROUGH SUNDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED DURING THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JP
In the hours before
Local storm report, Nov 14, 5:35 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
535 PM CST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 3 SW POPLAR BLUFF 36.73N 90.45W
11/14/2011 M1.00 INCH BUTLER MO TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED NEAR POPLAR BLUFF NEAR HWY 67
AND M.
&&
JAYSONWSpecial weather statement, Nov 14, 5:57 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 557 PM CST MON NOV 14 2011 INZ081-082-085>088-KYZ014-018-019-150030- DAVIESS KY-GIBSON IN-HENDERSON KY-PIKE IN-POSEY IN-SPENCER IN-UNION KY-VANDERBURGH IN-WARRICK IN- 557 PM CST MON NOV 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WARRICK...GIBSON... SOUTHERN PIKE...POSEY...EXTREME SOUTHWESTERN SPENCER AND VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND NORTHERN HENDERSON...NORTHWESTERN DAVIESS AND EXTREME NORTHERN UNION COUNTIES IN NORTHWEST KENTUCKY UNTIL 630 PM CST... AT 553 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FORT BRANCH AND HAUBSTADT...ONWARD NEAR KASSON TO 5 MILES SOUTH OF MOUNT VERNON...AND MOVING SOUTHEAST AT 55 MPH. LOCAL WIND GUSTS 40 TO 50 MPH ARE LIKELY WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... EVANSVILLE... MELODY HILL... HENDERSON... CHANDLER... NEWBURGH... BOONVILLE... KASSON... DARMSTADT... LYNNVILLE... FRANCISCO... SOMERVILLE... MACKEY... ELBERFELD... HEBBARDSVILLE... THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. SMITH
Local storm report, Nov 14, 6:01 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
601 PM CST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG PULASKI 37.22N 89.21W
11/14/2011 PULASKI IL EMERGENCY MNGR
COUPLE OF TREES DOWN ON US 51...NORTH OF PULASKI AND
NORTH OF ULLIN. REPORT OF DEBRIS FROM GRAIN BIN BLOWN
ONTO RAIL ROAD TRACKS AT PULASKI. ESTIMATED WIND SPEED OF
60 MPH
&&
JAYSONWLocal storm report, Nov 14, 6:04 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
604 PM CST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 3 SE VIENNA 37.38N 88.85W
11/14/2011 E1.00 INCH JOHNSON IL BROADCAST MEDIA
QUATER SIZE HAIL REPORTED ALONG INTERSTATE 24 NEAR MILE
MARKER 22.
&&
SMITTYLocal storm report, Nov 14, 6:05 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
605 PM CST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST ROUND KNOB 37.22N 88.73W
11/14/2011 M54 MPH MASSAC IL TRAINED SPOTTER
&&
SMITTYLocal storm report, Nov 14, 6:16 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
616 PM CST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND GST EVANSVILLE 37.98N 87.54W
11/14/2011 M62 MPH VANDERBURGH IN ASOS
&&
JAYSONWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 6:14 PM CST | Severe Thunderstorm Warning | PAH | Crittenden, Livingston, Union, Webster | 46 min |
| Nov 14, 6:19 PM CST | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 56 min |
| Nov 14, 7:23 PM CST | Severe Thunderstorm Warning | PAH | Hopkins, McLean, Muhlenberg, Webster | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.